MAUDE Adverse Event Report: GYRUS ACMI INC. NON-CF RESECTOSCOPE METAL BROWN BEAK SHEATH; ELECTRODE, ELECTROSURGICAL, ACTIVE, UROLOGICAL

GYRUS ACMI INC. NON-CF RESECTOSCOPE METAL BROWN BEAK SHEATH; ELECTRODE, ELECTROSURGICAL, ACTIVE, UROLOGICAL
Model Number EMRS-26B
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
A user facility reported that the white chip at the end of the metal sheath of a scope broke off.It is unknown when the event occurred.There was no patient injury or adverse event reported to olympus.
 
Additional Manufacturer Narrative
This mdr is being submitted as part of a retrospective review and remediation effort based on enhancements made to the company¿s mdr and complaint handling processes.Capas have been opened to manage the actions that are being taken to remediate this issue and ensure any required mdr reporting is completed.The device was returned to olympus for evaluation where service confirmed the customer's complaint.During the evaluation, it was found that the insulating tip fell off from inner sheath, and non-olympus engraved on inner sheath.Olympus has already had corrective actions to remediate tip fracture.A review of the device history record found no deviations that could have caused or contributed to the reported issue.A definitive root cause cannot be identified.This information is addressed in the instructions for use (ifu): ¿warning: always keep sheaths parallel to one another when assembling and disassembling.If the inner sheath is inserted or removed at an angle to the outer sheath, the lateral force applied to the inner sheath may crack, loosen, break, or otherwise damage the sheath¿s insulated distal tip.A broken tip, or fragments of a damaged tip, can potentially pass through the outer sheath and into the patient.If drag or resistance is encountered during assembly or disassembly, stop align working element and sheath parallel to one another before proceeding.¿ olympus will continue to monitor the field performance of this device.

Brand Name
NON-CF RESECTOSCOPE METAL BROWN BEAK SHEATH
Common Device Name
ELECTRODE, ELECTROSURGICAL, ACTIVE, UROLOGICAL
Manufacturer (Section D)
GYRUS ACMI INC.
93 north pleasant st.
norwalk OH 44857
Manufacturer (Section G)
GYRUS ACMI INC.
800 west park drive
westborough MA 01581
Manufacturer Contact
todd brill
93 north pleasant st.
norwalk, OH 44857
5082077661
MDR Report Key15112716
Report Number1519132-2022-00011
Device Sequence Number20302024
Product Code FAS
UDI-Device Identifier00821925001992
UDI-Public00821925001992
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K890328
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEMRS-26B
Device Lot NumberDJ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/03/2021
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2021
Initial Report FDA Received Date07/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown